Follow
Share

This feeling starts to make me choke & cough to the point my eyes start to water & I lose my voice. I don't know what to do. I live alone & both my children live out of state. It feels at times like my throat is closing up. I saw the best Parkinson's doc in my area. This last time I was with his PA, she felt I was fine & improving but I don't. The weird coughing started a month after I saw her. It's driving me nuts!

This question has been closed for answers. Ask a New Question.
Find Care & Housing
I am not knowledgeable about PD but the cough and tickle are familiar. Is it possible that these symptoms are unrelated to the PD and are an allergy (since the US is pretty well huddling inside closed houses from Maine to Florida and out to the Midwest due to bad weather) or are you suffering from COPD or asthma? I choke if don’t eat very slowly, I get coughing spells if I try to speak loudly, I have to modulate my voice. If I laugh heartily I cough violently for fifteen minutes. That last one is well worth coughing afterwards!!!

But of course, if this cough has lingered a month and it isn’t an after effect of having influenza, see your doctor but as others have said before me, there’s a heavy flu season in progress so crowds need to be avoided.
Helpful Answer (1)
Report

Since this has been going on for at least a month I don't think it warrants a visit to the ER, especially now when they are backed up with flu cases, unless you relish the thought of queuing up for hours with those suffering from every illness imaginable. ER's are meant for emergencies, I doubt this is one.
Helpful Answer (4)
Report

Were you recently started on a ACE inhibitor medication such as lisinipril or prinivil? Many people are allergic to these meds and develop a dry nagging cough.
Go to urgent care, ER or back to the prescriber with your medications all in a bag & have someone physically examine the bottles and check for interactions or side effects. Don’t wait.
Helpful Answer (3)
Report

Heartburn can also cause coughing and throat itch. My ENT put me on a high dose of Prilosec, which seems to help with the cough and has certainly helped with my heartburn.
Helpful Answer (2)
Report

Have you changed medications like Blood Pressure meds? My Mom had a constant tickle in her throat and it was caused from her BP meds. Dr. changed it so no more tickle.
Helpful Answer (2)
Report

BJ, go to an urgent care center to get a second opinion. This time of year the air is extremely dry and many of us wind up having some type of cough. I need to have a humidifier in the bedroom running all day, it does help.

Or maybe you have an intolerance to a certain food. Keep a food journal and see if there is a pattern.

Also, if you are taking a new prescription, some medicines can make your mouth very dry.  I have that issue with blood pressure pills, so I use a product call Biotene to help keep my mouth moist.
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.